Arkansas, 2025

Damaging Wind in Arkansas, March 15, 2025

March 15, 2025 · NWS JAN · 1 event in 1 county or zone

Isolated thunderstorms developed across portions of Arkansas in the overnight hours of March 14th. Coverage of severe storms increased into the morning of the 15th before a squall line developed and moved across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Isolated thunderstorms developed across portions of Arkansas in the overnight hours of March 14th. Coverage of severe storms increased into the morning of the 15th before a squall line developed and moved across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 15, 1:30 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 15, 1:30 AM CST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
230 AM CDT Sat Mar 15 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 230 AM CDT Sat Mar 15 2025

Saturday through next Friday...

Saturday:

A severe weather outbreak is expected today through this evening as
all modes of severe weather will be possible including strong to
violent, long-track tornadoes. Damaging winds 60-70 mph and large
hail will be likely as well. As a strong, upper lvl trough pushes
towards the area, the low-lvl jet will strengthen during the
afternoon over the region. As a result,  strong deep-layer shear/SRH
and favorable instability in place will lead to multiple rounds of
convection with supercell potential throughout mid morning until the
evening.

A high risk for severe weather continues to be advertised in the
greater threat area for violent tornadoes over central into east MS
where supercells will have great access to the most unstable air and
backed low level flow. Scattered to numerous supercells are likely
to develop in the warm sector, and given the fast cell motions and
classic nature of the storms, would expect the potential for long
tornado tracks, so this continues to be messaged. Outside of severe
storms, gusty winds are expected throughout the day. Heavy rainfall
is less of concern but flash flooding will be possible within areas
that experience training storms.

Sunday through next Friday:

Ridging pattern along with upper-lvl zonal flow will filter into the
region into next week. Temps will start off cooler but will be near
seasonal averages. Next chance for rainfall will come on Wednesday
as a shortwave trough swings through the area. Mostly showers and a
brief cooldown are expected with this disturbance. /SW/EC/

&&

.AVIATION...
(06Z TAFS)
Issued at 1254 AM CDT Sat Mar 15 2025

MVFR stratus deck is spreading northward across the area and will
stick around for much of the day. S winds will be gusty throughout
the day until a cold front pushes through this afternoon, with
wind shifting to W. Numerous TS are expected across the region,
especially during the late morning and afternoon hours Saturday.
Some storms will be severe with tornadoes, large hail and 50+ kt
wind. VFR conditions may return toward the end of the TAF period
Saturday evening. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  51  65  40 /  90  40   0   0
Meridian      77  51  68  39 /  90  60   0   0
Vicksburg     76  50  64  40 /  90  30   0   0
Hattiesburg   78  53  73  41 /  80  30   0   0
Natchez       77  50  65  40 /  90  20   0   0
Greenville    72  48  59  40 /  90  30   0   0
Greenwood     75  50  61  38 / 100  50  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

SW/EC/DL

In the hours before

Local storm report, Mar 15, 1:12 AM CST, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
212 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     Hail             Noxapater               32.99N 89.06W
03/15/2025  M0.75 Inch       Winston            MS   Trained Spotter

&&

DL
Special weather statement, Mar 15, 1:22 AM CST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
222 AM CDT Sat Mar 15 2025

MSZ050-051-056-057-150800-
Scott MS-Smith MS-Newton MS-Jasper MS-
222 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER...NEWTON...
NORTHEASTERN SMITH AND SOUTHEASTERN SCOTT COUNTIES THROUGH 300 AM
CDT...

At 222 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Pineville, or 9 miles northeast of Raleigh, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Homewood and Pineville around 225 AM CDT.
  Roberts and Lake around 230 AM CDT.
  Lawrence and Newton around 235 AM CDT.
  Conehatta and Decatur around 245 AM CDT.
  Stratton around 250 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for central and
east central Mississippi.

&&

LAT...LON 3210 8902 3203 8943 3215 8959 3234 8956
      3258 8930 3258 8925 3251 8907 3239 8898
TIME...MOT...LOC 0722Z 222DEG 43KT 3216 8945

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Mar 15, 2:16 AM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
316 AM CDT Sat Mar 15 2025

MSZ026-150845-
Grenada MS-
316 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GRENADA COUNTY THROUGH
345 AM CDT...

At 316 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bew Springs, or near Grenada, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Grenada and Bew Springs around 320 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for north central
Mississippi.

&&

LAT...LON 3387 8977 3387 8951 3368 8979 3368 9003
      3390 8985 3390 8977
TIME...MOT...LOC 0816Z 223DEG 36KT 3372 8990

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Mar 15, 2:33 AM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
333 AM CDT Sat Mar 15 2025

MSZ031-150900-
Lowndes MS-
333 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LOWNDES COUNTY
THROUGH 400 AM CDT...

At 333 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bent Oak, or 7 miles south of Columbus, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Steens and Columbus around 340 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for northeastern
Mississippi.

&&

LAT...LON 3341 8829 3329 8840 3329 8862 3330 8862
      3361 8832 3362 8827
TIME...MOT...LOC 0833Z 223DEG 49KT 3340 8843

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Mar 15, 4:16 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 AM CDT Sat Mar 15 2025

MSZ018-151045-
Bolivar MS-
516 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BOLIVAR COUNTY
THROUGH 545 AM CDT...

At 515 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Winstonville, or near Shelby, moving northeast at
55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Winstonville, Duncan, and Shelby around 520 AM CDT.
  Alligator around 525 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3394 9066 3376 9091 3382 9105 3384 9106
      3412 9074 3412 9066
TIME...MOT...LOC 1015Z 223DEG 49KT 3389 9085

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Mar 15, 4:44 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
544 AM CDT Sat Mar 15 2025

ARZ074-075-LAZ007-008-151130-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
544 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHICOT AND EASTERN
ASHLEY COUNTIES...NORTHERN MOREHOUSE AND NORTH CENTRAL WEST CARROLL
PARISHES THROUGH 630 AM CDT...

At 543 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Beekman, or 8 miles north of Bastrop, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Bonita and Galion around 550 AM CDT.
  Jones and Berlin around 555 AM CDT.
  Wilmot around 600 AM CDT.
  Parkdale around 605 AM CDT.
  Portland around 615 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3284 9206 3285 9206 3335 9177 3335 9137
      3301 9133 3276 9186 3283 9207 3284 9207
TIME...MOT...LOC 1043Z 225DEG 40KT 3289 9187

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS

The radar

The Little Rock radar (KLZK), 188 km away, was scanning. The volume nearest the first event began at 11:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
March 15, 5:20 AM CST
Where
Ashley County, 1.5 mi NNE of North Crossett
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.170, -91.940

Multiple trees were blown down along AR Highway 52, AR Highway 133, and Camp Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264330.